MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 24IN 6-0 D/A BV-1 EP; SUTURES - NON-ABSORBABLE

ETHICON INC. PRLNE BLU 24IN 6-0 D/A BV-1 EP; SUTURES - NON-ABSORBABLE
Model Number EP8805H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: qty of product involved : 6 12.Qty to be returned : 0 12.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Event related to mw # 2210968-2022-06728, mw # 2210968-2022-06729, mw # 2210968-2022-06730, mw # 2210968-2022-06731, mw # 2210968-2022-06732, 2210968-2022-07222, 2210968-2022-07188, 2210968-2022-07223, 2210968-2022-07221, 2210968-2022-07223.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.The suture broke during use.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 10/10/2022.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.A device has been received for product ep8805, lot rmbhjp, however it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.The following additional information was received: qty to be returned : (b)(4).The following additional information was requested: our failure analysis lab received the wrong product with reference to this complaint, the following product was received: - product code: ep8805 - product lot #: rmbhjp 1.Could you please clarify if wrong device belongs to this complaint? 2.If not, could you please clarify if the wrong received product belongs to a different complaint? if so, can you please provide the complaint number.3.If the device was not reported before, please provide more details of device malfunction.4.If the product doesn¿t belong to any complaint, please let us know so we can discard it or advise if the product is required to be returned.5.If you have the correct complaint product in your possession, please forward the product to ethicon as soon as possible.If you have already sent the product to ethicon, please reply to (b)(6) with the ups, dhl or fedex tracker number.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Event related to mw # 2210968-2022-06728, mw # 2210968-2022-06729, mw # 2210968-2022-06730, mw # 2210968-2022-06731, mw # 2210968-2022-06732, 2210968-2022-07222, 2210968-2022-07188, 2210968-2022-07223, 2210968-2022-07221, 2210968-2022-07223.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/2/2022.Additional information was requested, the following was obtained: our failure analysis lab received the wrong product with reference to this complaint, the following product was received: product code: ep8805.Product lot #: rmbhjp.1.Could you please clarify if wrong device belongs to this complaint? they are correct devices.The products, whose lot# are scbbsh and rmbhjp, are involved in the event.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Event related to mw # 2210968-2022-06728, mw # 2210968-2022-06729, mw # 2210968-2022-06730, mw # 2210968-2022-06731, mw # 2210968-2022-06732, 2210968-2022-07222, 2210968-2022-07188, 2210968-2022-07189, 2210968-2022-07223, 2210968-2022-07221, 2210968-2022-07223.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/22/2022.H6 component code: g07002 no device problem found.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that six packets that pertain to product code ep8805h, lot rmbhjp, were returned with the packaging closed.Upon initial inspection, of the samples, no external damages were observed on the packets.In order to evaluate the conditions of the returned samples, the six packets were opened, and no defects were detected.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand to detect any issue related to damaged or breakage sutures and no defects were observed during the evaluation.A functional test was performed using an instron equipment and the tensile strength force was above the minimum requirement.The event described could not be confirmed as the device performed without any defect noted.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Related reports: 2210968-2022-07221, 2210968-2022-07222, 2210968-2022-07223, 2210968-2022-07224, 2210968-2022-06727, 2210968-2022-06728, 2210968-2022-06729, 2210968-2022-06730, 2210968-2022-06730, 2210968-2022-06732, 2210968-2022-07188, and 2210968-2022-07189.

Brand Name
PRLNE BLU 24IN 6-0 D/A BV-1 EP
Common Device Name
SUTURES - NON-ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15341207
Report Number2210968-2022-07189
Device Sequence Number17374019
Product Code GAW
UDI-Device Identifier10705031208261
UDI-Public10705031208261
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEP8805H
Device Catalogue NumberEP8805H
Device Lot NumberSCBBSH
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2022
Supplement Date Received by Manufacturer09/22/2022
10/20/2022
11/04/2022
Initial Report FDA Received Date09/01/2022
Supplement Report FDA Received Date10/11/2022
11/02/2022
11/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown